Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 109, NWS Little Rock, AR

May 2, 2003Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 2, 2003, 9:14 PM CDT for Pike County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2003, 9:14 PM CDT (02:14 UTC)
Expired
May 2, 2003, 10:00 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pike County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1869 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1869 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:00 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 2, 4:00 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT FRI MAY 2 2003

LATEST SURFACE ANALYSIS INDICATES A SLOW MOVING COLD FRONT NEAR A
LINE FROM PINE BLUFF...TO NEAR TEXARKANA. CONDITIONS AHEAD OF THIS
FEATURE HAVE BECOME QUITE UNSTABLE...WITH CAPE VALUES OVER 4000 J/KG
INDICATED ACROSS SOUTH CENTRAL SECTIONS OF THE FORECAST AREA.
ALTHOUGH FORCING ASSOCIATED WITH FEATURE APPEARS TO BE WEAK...THE
FORCING SHOULD BE SUFFICIENT TO SUPPORT SCATTERED CONVECTION THROUGH
EARLY EVENING.

THIS FRONT WILL MOVE NORTH AS A WARM FRONT LATE SATURDAY AND
SATURDAY...AND WILL CONTINUE TO FOCUS SCATTERED CONVECTION.

WATER VAPOR IMAGERY INDICATES A WELL DEFINED VORTEX APPROACHING THE
CALIFORNIA COAST. THIS FEATURE IS EXPECTED TO REACH THE NORTHERN
PLAINS BY LATE SUNDAY. AN ASSOCIATED...SLOW MOVING FRONTAL SYSTEM WILL
APPROACH THE FORECAST AREA...AND WILL SUPPORT ADDITIONAL CONVECTION
FOR SUNDAY AND MONDAY. FORECAST INSTABILITY AND SHEAR PROFILES
SUPPORT SOME SEVERE THUNDERSTORMS...AS WELL AS EFFICIENT RAINFALL
PRODUCERS.

HRO   53  76  59  83 /   0  20  40  40
LIT   58  80  62  83 /  10  20  40  30
HOT   58  81  64  84 /  10  20  30  40
PBF   62  82  64  84 /  30  20  30  30

.LZK...NONE.

55
Hazardous weather outlook, May 2, 5:00 AM CDT, 16 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON BEFORE
STALLING. A SYSTEM ALOFT WILL INTERACT WITH THE FRONT THIS AFTERNOON
AND EVENING...WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN NORTHERN
TEXAS AND SOUTHERN OKLAHOMA BEFORE HEADING INTO SOUTHERN ARKANSAS.
SOME SEVERE WEATHER IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. THE STORMS SHOULD WEAKEN BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND
EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE
WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER
THREAT.

ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE
NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT
BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A
COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE
EXPECTED TO REDEVELOP WITH A CHANCE OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN ARKANSAS THIS
AFTERNOON AND EVENING.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:16 PM CDTSevere Thunderstorm WarningLZKOuachita39 min
May 2, 11:43 PM CDTSevere Thunderstorm WarningLZKMontgomery32 min
May 3, 12:57 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski43 min
May 3, 1:04 AM CDTSevere Thunderstorm WarningLZKLonoke36 min
May 3, 1:08 AM CDTSevere Thunderstorm WarningLZKPrairie37 min
May 3, 1:25 AM CDTSevere Thunderstorm WarningLZKSaline35 min
May 3, 1:28 AM CDTSevere Thunderstorm WarningLZKWoodruff32 min
May 3, 1:39 AM CDTSevere Thunderstorm WarningLZKLonoke, White31 min
May 3, 1:42 AM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke33 min
May 3, 1:56 AM CDTSevere Thunderstorm WarningLZKFaulkner29 min
May 3, 2:09 AM CDTSevere Thunderstorm WarningLZKWhite31 min
May 3, 2:13 AM CDTSevere Thunderstorm WarningLZKJohnson32 min
May 3, 2:24 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe21 min
May 3, 2:38 AM CDTSevere Thunderstorm WarningLZKWoodruff37 min
May 3, 5:43 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie27 min
May 3, 6:16 PM CDTSevere Thunderstorm WarningLZKJohnson29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.